# SDR 2011FA0000171

- Difficulty date: March 10, 2011
- Submitted: March 11, 2011
- Operation: General aviation
- Aircraft: N64035
- Make and model: Cessna 172M
- Aircraft serial: 17264980
- Engine: Lyc O320E2D
- Propeller: Mcauly 1C160DTM
- System (JASC): 7322 · Fuel Control/Reciprocating Engines
- Part: Carburetor
- Part number: MA4SPA
- Part serial: CK11054
- Condition: Damaged
- Location: Engine
- Stage of operation: NR
- How discovered: 9
- Nature of condition: R
- Precautionary procedure: O

## Discrepancy

CARB WAS INSPECTED DUE TO ROUGH ENGINE OPERATION.  UPON INSP IT WAS FOUND THAT 2 BOLTS THAT AFFIX THE 2 HALVES OF THE CARB TOGETHER WERE LOOSE ALLOWING A GAP OF APPROX .0265 INCH BETWEEN THE 2 HALVES OF THE CARB.  THE BOLTS WERE STILL HELD IN PLACE BY THE TAB WASHERS.  THE CONCLUSION IS THAT THE THREADS ON THE BOLTS AND OR CARB BODY WERE WORN TO SUCH A DEGREE THAT THE BOLTS WERE ALLOWED TO WORK UP OUT OF THE CARB.  NOT RECOMMEND THAT THE BOLTS BE RETIGHTENED AND RETURNED TO SERVICE AS SUBSEQUENT FAILURE IS PROBABLE.
